Regular spectrum of elements in topological algebras. (English) Zbl 1410.46028

Let \(A\) be a topological algebra (with separately continuous multiplication). An element \(a \in A\) is said to be bounded if there is a positive number \(\lambda\) such that the sequence \(\{ (\frac{a}{\lambda})^n \}_n\) is bounded in \(A\). We denote by \(A_0\) the set of bounded elements of \(A\) and by \(\operatorname{Qinv}A\) the set of quasi-invertible elements of \(A\).
In [J. Math. Pures Appl. (9) 33, 147–186 (1954; Zbl 0056.33601)], L. Waelbroeck introduced the regular spectrum for unital commutative locally convex algebras and in [Proc. Lond. Math. Soc. (3) 15, 399–421 (1965; Zbl 0138.38202)], G. R. Allan defined the regular spectrum for general unital locally convex algebras. In the paper under review, the author generalizes Allan’s definition to the case of a general topological algebra \(A\), which is not necessarily unital. Let \(a \in A\). The regular spectrum \(\mathrm{sp}_A^r (a)\) is \[ \mathrm{sp}_A^r (a)= \mathrm{sp}_A(a) \cup \left\{\lambda \in \mathbb C \setminus \{0\}: \frac{a}{\lambda} \in \operatorname{Qinv}A \text{ and } \left(\frac{a}{\lambda}\right)^{-1}_q \not\in A_0\right\} \cup S , \] where \(S= \{ \infty\}\) if \(a \not\in A_0\) and \(S= \emptyset \) otherwise. The paper is devoted to the study of properties of the regular spectrum. In particular, the author discusses properties of the disolvent map \(D_a\), for \(a \in A\) in the case where \(A\) is a non-unital topological algebra, with \[ D_a : \mathbb C\setminus \mathrm{sp}_A(a) \to \mathbb C, \quad \lambda \mapsto \left(\frac{a}{\lambda}\right)^{-1}_q. \]


46H05 General theory of topological algebras
46H20 Structure, classification of topological algebras
Full Text: DOI Euclid


[1] M. Abel, Topological algebras with pseudoconvexly bounded elements, In Topological algebras, their applications, and related topics, 21–33, Banach Center Publ., 67, Polish Acad. Sci., Warsaw, 2005. · Zbl 1091.46026
[2] M. Abel, Topological algebras with idempotently pseudoconvex von Neumann bornology, Contemp. Math. 427 (2007), 15–29. · Zbl 1125.46037
[3] M. Abel, Topological algebras with all elements bounded, Proceedings of ICTAA 2015, to appear. · Zbl 1091.46026
[4] G. R. Allan, A spectral theory for locally convex algebras, Proc. London Math. Soc., 15 (1965), 399–421. · Zbl 0138.38202
[5] H. Arizmendi-Beimbert, A. Carrillo-Hugo, and P. Ramos-Martínez, On the subalgebra \(E_0\) of bounded elements in \(\mathbb{C}(t)\), Math. Proc. R. Ir. Acad. 117A (2017), no. 1, 13–21. · Zbl 1394.46035
[6] V. K. Balachradian, Topological algebras, North-Holland Math. Studies 185, North-Holland Publ. Co., Amsterdam, 2000.
[7] H. Biller, Continuous inverse algebras with involution, Forum Math. 22 (2010), no. 6, 1033–1059. · Zbl 1215.46035
[8] H. Jarchow, Locally convex spaces, B. G. Teubren, Stuttgart, 1981.
[9] E. A. Michael, Locally multiplicatively convex topological algebra, Memm. Amer. Math. Soc., no. 11, 1952.
[10] R. Ouzilou, Algèbres involutives à adverse continu, Publ. Dépt. Math. Lyon, 2 (1965), 54–71. · Zbl 0143.15604
[11] W. Rudin, Functional analysis, McGraw-Hill Book Co., New York, 1973. · Zbl 0253.46001
[12] P. Turpin, Une remarque sur les algèbres à inverse continu, C. R. Acad. Sci. Paris Sér. A–B 270 (1070), A1686–A1689. · Zbl 0195.13804
[13] L. Waelbroeck, Le calcul symbolique dans les algèbres commutatives, J. Math. Pures Appl. (9) 33 (1954), 147–186. · Zbl 0055.10704
[14] L. Waelbroeck, Le calcul symbolique dans les algèbres commutatives, C. R. Acad. Sci. Paris 238 (1954), 556–558. · Zbl 0055.10704
[15] L. Waelbroeck, Les algèbres à inverse continu, C. R. Acad. Sci. Paris 238 (1954), 640–641. · Zbl 0056.33701
[16] L. Waelbroeck, Algèbres commutatives: éléments réguliers, Bull. Soc. Math. Belg. 9 (1957), 42–49.
[17] L. Waelbroeck, Topological vector spaces and algebras, Lecture Notes in Math. 230, Springer-Verlag, Berlin-New York, 1971. · Zbl 0225.46001
[18] S. Warner, Inductive limits of normed algebras, Trans. Amer. Math. Soc. 82 (1956), 190–216. · Zbl 0070.34101
[19] W. Żelazko, Selected topics in topological algebras, Lectures 1969/1970. Lect. Notes Ser. 31, Aarhus Univ., Aarhus, 1971. · Zbl 0221.46041
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.